West Virginia, 2010

Damaging Winds in West Virginia, August 4, 2010

August 4, 2010 · NWS RLX · 28 events in 16 counties and zones

In a hot and humid air, thunderstorms moved through southeast Ohio and into West Virginia during the afternoon. Low level convergence was aided by a leftover boundary from early morning convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$368,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

In a hot and humid air, thunderstorms moved through southeast Ohio and into West Virginia during the afternoon. Low level convergence was aided by a leftover boundary from early morning convection. The thunderstorms moved southeast around 25 to 30 mph with wind gusts the main hazard. The tall thunderstorms also produced considerable cloud to ground lightning. Power outages were common. One fatality occurred in Kanawha County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 4, 1:55 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 4, 1:55 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT WED AUG 4 2010

.SYNOPSIS...
UPPER LEVEL DISTURBANCES AND THEN AN APPROACHING COLD FRONT WILL
BRING UNSETTLED WEATHER INTO THURSDAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW FOR FRIDAY AND THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
SECOND FORWARD PROPAGATING MCS OF THE DAY MVG ACROSS CENTRAL OH WILL
SLIDE SOUTHWARD ACROSS CENTRAL WV FOR THE AFTERNOON AND EVENING
HOURS. THIS SYSTEM SHOULD HOLD TOGETHER WITH CONTINUED DEVELOPMENT
TOWARD THE SOUTH...AS MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE.
CARRIED HIGH POPS FOR MCS AS IT TRACKS ACROSS THE FORECAST AREA THIS
EVENING.

EXPECT TONIGHT TO BE A WARM...MUGGY NIGHT. WILL NOT RULE OUT
SCATTERED NOCTURNAL STORMS IN THIS AIRMASS...BUT DO NOT SEE MODEL
AGREEMENT ON FEATURES TO ORGANIZE THE STORMS. GOING ON THE WARM SIDE
OF GUIDANCE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
EXITING COLD FRONT IS THE MAIN STORY THROUGH THE SHORT TERM.
CURRENTLY HAVE THE BOUNDARY COMPLETELY EXITING THE SOUTHERN PORTION
OF CWA BY MIDDAY FRI. HAVE PUSHED BACK TIMING A BIT TO INCORPORATE
SLOWER SREF. SREF HAS GENERALLY BEEN SLOWER THAN THE NAM IN BRINGING
DRIER AIRMASS IN BEHIND THE FRONT...AND TIMING OF THE 12Z NAM
APPEARS TO BE NEARING THIS SOLUTION.

ALTHOUGH MUCH OF THE PRECIPITATION IS EXPECTED TO BE CONCENTRATED AT
OR NEAR THE FRONTAL BOUNDARY...KEPT SLIGHT CHANCE POPS IN BEHIND THE
FRONT FOR THURS NIGHT INTO FRI MORNING. CERTAINLY NO COPIOUS
MOISTURE WILL BE PRESENT IN THE POST FRONTAL ENVIRONMENT...BUT THERE
MAYBE ENOUGH TO SPARK SOME WIDELY SCATTERED SHOWERS. COOLING AND
DRYING WILL BE THE TREND HEADING INTO THE WEEKEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
STICKING WITH THE THEME OF DRY WEATHER IN THE EXTENDED. A SURFACE
HIGH DRIFTS OVER OUR CWA FRI THROUGH SUN...AND WITH THE LOWERED
DEWPOINTS EXPECTED...IT WILL BE A BEAUTIFUL AUGUST WEEKEND.

EXPECTING TEMPS TO WARM BACK UP INTO THE 90S FOR THE START OF THE
WORK WEEK AS THE 500MB RIDGE NOSES IN FROM THE SOUTHWEST AND THE
HEAT CORE MOVES CLOSER. NEXT SYSTEM APPROACHES MIDDLE TO LATE NEXT
WEEK...BUT WITH THIS BEING DAY 6-7...DON'T FEEL CONFIDENT ENOUGH IN
GUIDANCE TO GO ANYTHING MORE THAN SLIGHT CHANCE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
CONVECTIVE COMPLEX WITH OUTFLOW BOUNDARIES TO SWEEP ACROSS MAINLY
THE NORTHERN TIER OF THE FORECAST AREA THIS AFTERNOON. EXPECT AREAS
OF IFR AND GUSTY WINDS INVOF OF CONVECTION.

AFTER 00Z...GENERALLY BECOMING MVFR IN HAZE AND FOG...WITH
CONVECTION INCREASING OVER OUR FAR NORTHWEST OHIO ZONES AFTER 06Z AS
COLD FRONT VERY SLOWLY APPROACHES FORM THE WEST.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM CONFIDENCE IN CONDITIONS LOWERING TO IFR
IN PRECIPITATION LATE AFTERNOON AND TONIGHT IN AREAS OF CONVECTION.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF AFTERNOON CONVECTION MAY
BE MORE WIDESPREAD IF AN UPPER DISTURBANCE MOVES OVER LEFT OVER
BOUNDARIES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    H    H    H    M    M
HTS CONSISTENCY  H    H    H    M    M    M    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    M    M    H    H    M    M    H    H    M    M
PKB CONSISTENCY  H    H    H    M    M    M    M    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    M    M    M    H    H    M    M

AFTER 18Z THURSDAY...
IFR POSSIBLE IN CONVECTION THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...TAX
AVIATION...KMC
Hazardous weather outlook, Aug 4, 1:25 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT WED AUG 4 2010

KYZ101-103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
036>040-046-047-051830-
GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
225 PM EDT WED AUG 4 2010

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ102-105-VAZ003-004-WVZ005-013-024>026-033>035-051830-
CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-
225 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 4, 2:26 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     SHAWNEE                 39.61N 82.21W
08/04/2010                   PERRY              OH   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN THE CITY.

&&

ARB
Local storm report, Aug 4, 2:33 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 NNE GLOUSTER          39.54N 82.06W
08/04/2010                   ATHENS             OH   TRAINED SPOTTER

            TOM JENKINS DAM REPORTS MULTIPLE MEDIUM AND LARGE
            BRANCHES DOWN IN THE PARK.

&&

ARB
Local storm report, Aug 4, 2:40 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     SOMERSET                39.81N 82.30W
08/04/2010                   PERRY              OH   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE ON RTE 668 IN TOWN.

&&

ARB
Local storm report, Aug 4, 2:51 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     5 E GLENFORD            39.89N 82.23W
08/04/2010                   PERRY              OH   LAW ENFORCEMENT

            TREE DOWN ACROSS RTE 204 IN THE TOWN ON MT. PERRY

&&

ARB
Local storm report, Aug 4, 2:57 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     2 ENE HEMLOCK           39.60N 82.12W
08/04/2010                   PERRY              OH   LAW ENFORCEMENT

            TREE DOWN ON RTE 155 NEAR THE CITY OF DRAKES.

&&

ARB
Local storm report, Aug 4, 3:00 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     NEW LEXINGTON           39.71N 82.21W
08/04/2010                   PERRY              OH   LAW ENFORCEMENT

            TREE DOWN ON TUNNEL HILL RD. JUST EAST OF TOWN.

&&

ARB

The radar

The Pittsburgh radar (KPBZ), 126 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tyler

When
August 4, 3:15 PM EST
Where
Tyler County, Sistersville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.570, -81.000

Trees were blown down.

Thunderstorm Wind, Jackson

When
August 4, 3:35 PM EST
Where
Jackson County, Ripley
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
38.820, -81.700

Several trees were blown down. Electric power outages occurred.

Thunderstorm Wind, Roane

When
August 4, 3:46 PM EST
Where
Roane County, Spencer to 0.82 mi ESE of Barrs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.800, -81.350

Trees were blown down in town and along Parkersburg Road.

Thunderstorm Wind, Roane

When
August 4, 3:50 PM EST
Where
Roane County, 1.36 mi SSE of Gandeeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.683, -81.388

A tree and other large branches fell across Route 119.

Thunderstorm Wind, Calhoun

When
August 4, 3:50 PM EST
Where
Calhoun County, 0.62 mi SE of Minnora
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.694, -81.092

Route 16 was blocked by fallen trees.

Thunderstorm Wind, Taylor

When
August 4, 4:15 PM EST
Where
Taylor County, 0.36 mi S of Coffman
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.375, -80.049

Trees fell across Cap Towles Road.

Thunderstorm Wind, Kanawha

When
August 4, 4:15 PM EST to 4:35 PM EST
Where
Kanawha County, 0.34 mi E of Charleston to 3.42 mi S of South Charleston
Measured
50 kt (58 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
38.349, -81.624

Several trees and large branches were blown down from the East End of Charleston on toward Kanawha State Forest. Some branches fell onto vehicles. The dark screen at the baseball field was shredded by the wind.

A delayed direct death occurred in a freak accident about 2 hours after the storms had ended. A man, his 2 children, and his mom were traveling in a 4 door sedan near Kanawha State Forest just before 1900E. They had tried to attend a midweek church service, but the service was canceled due to a power outage. A large tree, weakened by the storm, fell off a hillside and directly onto their moving vehicle. The roof was smashed. The 62 year old mother was killed. She was the passenger in the front seat. The driver was seriously injured. The 2 children were not seriously hurt.

Thunderstorm Wind, Taylor

When
August 4, 4:18 PM EST
Where
Taylor County, Wendel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.300, -80.100

Trees were blown down.

Thunderstorm Wind, Harrison

When
August 4, 4:18 PM EST
Where
Harrison County, 0.36 mi NW of Clarksburg to 1.37 mi W of Clarksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.283, -80.355

Trees fell around the county club and along Pike Street.

Thunderstorm Wind, Nicholas

When
August 4, 4:54 PM EST
Where
Nicholas County, 0.13 mi S of Drennen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.268, -81.000

Trees fell across Route 129.

Thunderstorm Wind, Upshur

When
August 4, 4:55 PM EST
Where
Upshur County, French Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.880, -80.300

Trees fell onto power lines.

Thunderstorm Wind, Upshur

When
August 4, 5:00 PM EST
Where
Upshur County, Alexander
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.780, -80.220

Trees fell onto power lines.

Thunderstorm Wind, Putnam

When
August 4, 5:05 PM EST
Where
Putnam County, Eleanor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.530, -81.930

Trees and large branches damaged power lines and a transformer.

Thunderstorm Wind, Putnam

When
August 4, 5:07 PM EST
Where
Putnam County, 0.78 mi W of Scott Depot
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.450, -81.934

Trees fell and pulled down power lines.

Thunderstorm Wind, Randolph

When
August 4, 5:10 PM EST
Where
Randolph County, Elkins Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
38.880, -79.850

Several trees were blown down. One tree fell onto a house.

Thunderstorm Wind, Putnam

When
August 4, 5:10 PM EST
Where
Putnam County, 1.74 mi S of Poca
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.445, -81.820

Trees and large branches fell onto power lines.

Thunderstorm Wind, Kanawha

When
August 4, 5:17 PM EST
Where
Kanawha County, Cross Lanes
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
SHAVE Project
Coordinates
38.420, -81.780

Large branches were blown down.

Thunderstorm Wind, Lincoln

When
August 4, 5:24 PM EST
Where
Lincoln County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.170, -81.880

Trees fell onto power lines.

Thunderstorm Wind, Boone

When
August 4, 5:38 PM EST
Where
Boone County, Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.070, -81.830

Trees fell onto power lines.

Thunderstorm Wind, Raleigh

When
August 4, 6:10 PM EST
Where
Raleigh County, Beckley
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.780, -81.180

Several trees were blown down.

Thunderstorm Wind, Raleigh

When
August 4, 6:10 PM EST
Where
Raleigh County, Bolt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
37.750, -81.420

Several trees were blown down.

Thunderstorm Wind, Raleigh

When
August 4, 6:12 PM EST
Where
Raleigh County, Daniels
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.730, -81.130

Several trees were blown down.

Thunderstorm Wind, Wyoming

When
August 4, 6:20 PM EST
Where
Wyoming County, Cyclone
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.730, -81.680

Trees were blown down.

Thunderstorm Wind, Wyoming

When
August 4, 6:25 PM EST
Where
Wyoming County, Oceana
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.680, -81.630

Trees were blown down.

Thunderstorm Wind, McDowell

When
August 4, 7:00 PM EST
Where
McDowell County, Newhall
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.270, -81.620

Trees were knocked down.

Thunderstorm Wind, McDowell

When
August 4, 7:00 PM EST
Where
McDowell County, Welch
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.430, -81.580

Trees were knocked down.

Thunderstorm Wind, McDowell

When
August 4, 7:05 PM EST
Where
McDowell County, Kimball
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.430, -81.500

Trees were knocked down.

Thunderstorm Wind, Wyoming

When
August 4, 7:05 PM EST
Where
Wyoming County, Mullens
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.580, -81.380

Trees were knocked down onto power lines.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Kanawha2010-08-0462FemaleVehicle/Towed TrailerDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2010Every state in 2010This day in weather historyWarnings in West Virginia, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246946, 246943, 246973, 247002, 247006, 246955, 247075, 246950, 246968, 247012, 247009, 247007, 247037, 247033, 247010, 247040, 247085, 247048, 247046, 247042, 247044, 247041, 247055, 247057, 247051, 247052, 247053, 247058.